What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 17, 5:45 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 17, 5:45 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
645 PM CDT Wed Jun 17 2020
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Thunderstorms and outflow boundaries are affecting most area
terminals this evening, though activity should continue to weaken
and move away from area terminals within the first hour or two of
the forecast period. Winds will be erratic/gusty due to the
storms, and brief visibility reductions due to rain or blowing
dust are possible. By late evening, prevailing winds will be
southeasterly, then shifting to the west by Thursday morning at
all but MAF, where southerly winds look to persist. VFR conditions
will prevail outside of storms.
&&
.PREV DISCUSSION... /issued 214 PM CDT Wed Jun 17 2020/
DISCUSSION...
Several weak upper level disturbances will ride through and weaken
an upper level ridge that is over the forecast area through Saturday.
These disturbances will combine with strong daytime heating and
low and mid level moisture along a surface trough to produce widely
scattered to scattered (mainly afternoon and evening) thunderstorms
through Saturday. The best chance will be across west Texas. A
few storms will be severe each day through Saturday given progged
capes in excess of 2000 j/kg and wind shear of 15 to 30 knots.
Temperatures will remain above normal through the period.
By Sunday the flow aloft is forecast to become northwesterly as an
upper level ridge rebuilds across the southwest United States.
This will push the best chance of thunderstorms further east into
the eastern Permian Basin and Big Bend Sunday as the surface
trough/dryline moves toward those regions.
For next Monday through Wednesday a north to northwest flow aloft
regime is expected to reside over the forecast area with much
above normal temperatures. For now NBM guidance is low on precipitation
chances but this could change if more discernible upper level
disturbances can be identified in later guidance runs rotating
around the upper ridge centered in the desert southwest. In
addition the potential for low level boundaries approaching from
the north will also need to be monitored.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 97 73 93 / 50 20 30 20
Carlsbad 66 102 65 99 / 10 10 10 20
Dryden 74 98 73 95 / 20 20 20 20
Fort Stockton 72 98 71 94 / 20 30 10 30
Guadalupe Pass 68 91 67 89 / 10 10 10 20
Hobbs 67 99 66 93 / 10 10 10 20
Marfa 60 94 61 90 / 30 30 10 40
Midland Intl Airport 71 98 72 93 / 40 20 20 20
Odessa 72 98 72 93 / 40 20 20 20
Wink 73 101 71 97 / 20 20 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
84
Hazardous weather outlook, Jun 17, 1:49 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
249 PM CDT Wed Jun 17 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-182000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
249 PM CDT Wed Jun 17 2020 /149 PM MDT Wed Jun 17 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms will develop from southeastern
New Mexico to the Big Bend and the western Permian Basin this
afternoon and evening. A few storms could be strong to marginally
severe with strong winds, hail, heavy rain and frequent lightning the
main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered thunderstorms are expected Thursday in the area between
Marfa, Fort Stockton, and Dryden, a few storms will be possible
across the Permian Basin too. A few storms could be strong with
downburst wind gusts to around 55 mph, small hail, heavy rain and
frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 17, 3:54 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
454 PM CDT Wed Jun 17 2020
TXZ075-082-279-172245-
Pecos TX-Terrell TX-Central Brewster County TX-
454 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PECOS...EAST CENTRAL
BREWSTER AND NORTHWESTERN TERRELL COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 23 miles southeast of Fort Stockton to 21 miles
north of Sanderson to 27 miles east of Marathon. Movement was east at
20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 10216 3040 10214 3004 10249 3020 10292
3046 10266 3079 10271
TIME...MOT...LOC 2154Z 275DEG 16KT 3073 10255 3044 10253 3019 10278
29Special weather statement, Jun 17, 4:23 PM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
523 PM CDT Wed Jun 17 2020
TXZ082-279-282-172315-
Terrell TX-Central Brewster County TX-Lower Brewster County TX-
523 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PECOS...CENTRAL BREWSTER
AND SOUTHWESTERN TERRELL COUNTIES UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Persimmon Gap, or 33 miles northeast of Panther
Junction, moving east at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 10324 3018 10292 3004 10249 2978 10248
2978 10251 2975 10255 2977 10257 2973 10262
2974 10268 2968 10269 2964 10274 2960 10274
2960 10277 2955 10277 2952 10281 2949 10280
2945 10283 2940 10281 2936 10284 2933 10299
TIME...MOT...LOC 2223Z 259DEG 13KT 2973 10288
29Special weather statement, Jun 17, 5:18 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
618 PM CDT Wed Jun 17 2020
TXZ075-082-279-282-180000-
Pecos TX-Terrell TX-Central Brewster County TX-
Lower Brewster County TX-
618 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...EAST
CENTRAL BREWSTER AND TERRELL COUNTIES UNTIL 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Terrell County Gas Plant to 9
miles southwest of Dryden to 31 miles east of Persimmon Gap. Movement
was east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Sanderson, Dryden, Terrell County Gas Plant and Terrell County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 10302 3007 10253 3052 10232 3045 10172
3042 10174 3034 10166 3029 10176 2978 10176
2981 10182 2979 10182 2978 10193 2982 10198
2979 10207 2988 10232 2976 10239 2979 10249
2975 10255 2977 10257 2975 10267 2963 10274
TIME...MOT...LOC 2318Z 291DEG 36KT 3043 10204 2994 10222 2967 10265
29Special weather statement, Jun 17, 5:32 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
632 PM CDT Wed Jun 17 2020
TXZ045-046-180015-
Dawson TX-Gaines TX-
632 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND
NORTHWESTERN DAWSON COUNTIES UNTIL 715 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagraves Airport, or 8 miles southeast of
Seagraves, moving east at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seagraves Airport and Loop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3272 10214 3275 10252 3296 10255 3296 10218
TIME...MOT...LOC 2332Z 258DEG 9KT 3288 10244
29
Special weather statement, Jun 17, 6:15 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
715 PM CDT Wed Jun 17 2020
TXZ045-180100-
Gaines TX-
715 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR GAINES COUNTY UNTIL 800 PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seminole, moving east at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Seagraves, Gaines County Airport, Seagraves Airport, Loop,
Paynes Corner, McKenzie Lake and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3264 10222 3264 10293 3296 10293 3296 10221
TIME...MOT...LOC 0015Z 258DEG 9KT 3276 10260
29
Special weather statement, Jun 17, 6:57 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
757 PM CDT Wed Jun 17 2020
TXZ045-046-180145-
Dawson TX-Gaines TX-
757 PM CDT Wed Jun 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GAINES AND WESTERN DAWSON
COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Welch, or 16 miles west of Lamesa, moving
northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Seagraves, Gaines County Airport, Seagraves Airport, Welch,
Loop, Punkin Center, McKenzie Lake and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 10215 3270 10277 3296 10262 3296 10184
TIME...MOT...LOC 0057Z 205DEG 27KT 3273 10224
29